Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2011, 7:59 PM CDT for Cumberland County, Putnam County, White County, Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 19, 2011, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Putnam County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:00 PM CDT | HAIL 1.75 | Crossville, TN | |
| Jun 19, 8:15 PM CDT | HAIL 1.75 | 9 Ene Sparta, TN | GOLFBALL HAIL REPORTED BY PUBLIC IN DE ROSSETT IN WHITE COUNTY. |
| Jun 19, 8:28 PM CDT | HAIL 1 | Crossville, TN | 1 INCH DIAMETER HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 5:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3898 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS54 KOHX 200059
SVROHX
TNC035-141-185-200145-
/O.NEW.KOHX.SV.W.0308.110620T0059Z-110620T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 756 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PLEASANT
HILL...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...
FAIRFIELD GLADE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL IN PUTNAM
COUNTY. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM
WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR
GARAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT MONDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3582 8476 3583 8480 3577 8489 3575 8502
3577 8504 3577 8518 3595 8544 3617 8522
3590 8468
TIME...MOT...LOC 0058Z 306DEG 32KT 3599 8524
$$
JLM1 follow-up statement
421
WWUS54 KOHX 200112
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT SUN JUN 19 2011
TNC141-200122-
/O.CAN.KOHX.SV.W.0308.000000T0000Z-110620T0145Z/
PUTNAM TN-
812 PM CDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3582 8476 3583 8480 3577 8489 3575 8502
3577 8504 3577 8518 3595 8544 3602 8534
3599 8526 3603 8525 3611 8519 3611 8514
3612 8513 3590 8468
TIME...MOT...LOC 0112Z 306DEG 32KT 3593 8514
$$
TNC035-185-200145-
/O.CON.KOHX.SV.W.0308.000000T0000Z-110620T0145Z/
WHITE TN-CUMBERLAND TN-
812 PM CDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CUMBERLAND AND
SOUTHEASTERN WHITE COUNTIES UNTIL 845 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF CROSSVILLE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE AND CRAB ORCHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3582 8476 3583 8480 3577 8489 3575 8502
3577 8504 3577 8518 3595 8544 3602 8534
3599 8526 3603 8525 3611 8519 3611 8514
3612 8513 3590 8468
TIME...MOT...LOC 0112Z 306DEG 32KT 3593 8514
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:33 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 19, 7:33 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 733 PM CDT SUN JUN 19 2011 .MESOSCALE UPDATE... 00Z SUN KOHX SOUNDING PROFILE JUST CAME IN ILLUSTRATING RATHER WEAK UNIFORM SW/W DIRECTIONAL WINDS THRU 700MB. HOWEVER...VERY UNSTABLE AND MOISTURE RICH AIRMASS IN PLACE WITH PRECIP WATER VALUES AROUND 2.00 INCHES...LI'S -10...CAPES 3785 J/KG...SWEAT INDEX OF 439...TT 57...AND K-INDEX OF 57...AND 0-6KM STM MTN OF 304 DEGREES/20 KTS. && .PREV DISCUSSION.../ISSUED 721 PM CDT SUN JUN 19 2011/ MESOSCALE UPDATE... IMPRESSIVE INSTABILITY AND CAPE VALUES ACROSS THE MID STATE EARLY THIS EVENING...WITH A WIDE SWATH OF LI'S -11 AND CAPES AROUND 4000 J/KG WEST OF THE CUMBERLAND PLATEAU REGION...WITH LI'S AROUND -8 TO -10 AND CAPES AROUND 3000 J/KG ACROSS SRN PORTIONS OF THE PLATEAU REGION. TEMPS IN THE MID TO UPPER 80S...WITH DEWPOINTS GENERALLY IN THE MID 70S ACROSS THE MID STATE. CELL'S CONTINUING TRAINING ACROSS THE TN/KY BORDER REGION WHERE LEFT OVER BOUNDARIES FROM MCS AND OUTFLOW FROM MCS UPSTREAM CONTINUE. EXPECT THIS PATTERN TO CONTINUE OVER AT LEAST THE NEXT COUPLE OF HRS ACROSS LOCATIONS NEAR THE TN/KY BORDER AND NORTHEASTERN MIDDLE TN. THIS ACTIVITY WILL EVENTUALLY MOVE INTO NRN PORTIONS OF THE CUMBERLAND PLATEAU WHERE SLIGHTLY LESS UNSTABLE AIR IS AT THIS TIME...BUT LI'S OF AROUND -6 TO -8 AND CAPES RANGING FROM 1000 J/KG TO 3000 J/KG ACROSS N PORTIONS OF THE CUMBERLAND PLATEAU REGION...ARE NOT A DRAMATIC DECREASE IN OVERALL ATM INSTABILITY. LOCATIONS FARTHER SOUTH COVERED UNDER TORNADO WATCH 514 TO ALSO BE PRIMED FOR ISO TO SCT SVR TSTMS AS OUTFLOW BOUNDARIES FROM THIS CONVECTION COULD POSSIBLY INTERACT ACROSS THIS PORTION OF THE MID STATE ALSO AND ADDITIONALLY AIDED WITH LOW LEVEL SWLY FLOW. PREV DISCUSSION.../ISSUED 616 PM CDT SUN JUN 19 2011/ UPDATE...FOR AVIATION. AVIATION...00Z TAFS. MAIN CONCERN IS TSRA WITHIN NEXT FEW OURS. SCT STRONG TO SEVERE STORMS ARE DEVELOPING IN THE WARM...HUMID AND UNSTABLE AIR OVER THE REGION...AND APPEAR TO BE TRACKING TOWARD TAF SITES. WE WILL CARRY TEMPO GROUPS AT BNA AND CSV FOR TSRA. A TORNADO WATCH REMAINS IN EFFECT FOR THE TAF SITES AND SURROUNDING AREAS UNTIL 05Z. CONDITIONS SHOULD SETTLE DOWN WITH VFR BY 05Z...BUT ISOLD LINGERING ADDITIONAL TSRA CANNOT BE RULED OUT THROUGH THE TAF PERIOD. 13 PREV DISCUSSION.../ISSUED 534 PM CDT SUN JUN 19 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 514 UNTIL 05Z. PREV DISCUSSION.../ISSUED 325 PM CDT SUN JUN 19 2011/ DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 19, 6:06 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT SUN JUN 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-200900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 606 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE UNTIL MIDNIGHT TONIGHT... .DAY ONE...TONIGHT THREE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE GENERALLY MAINLY ALONG AND NORTH OF A CAMDEN... TO FRANKLIN...TO SPENCER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 19, 7:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL GAINESBORO 36.36N 85.65W
06/19/2011 E1.00 INCH JACKSON TN TRAINED SPOTTER
&&
31Local storm report, Jun 19, 7:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 5 N COOKEVILLE 36.23N 85.51W
06/19/2011 E1.75 INCH PUTNAM TN TRAINED SPOTTER
&&
BWLocal storm report, Jun 19, 7:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E2.00 INCH PUTNAM TN TRAINED SPOTTER
&&
31Local storm report, Jun 19, 7:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E1.00 INCH PUTNAM TN TRAINED SPOTTER
&&
31Local storm report, Jun 19, 7:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E1.00 INCH PUTNAM TN TRAINED SPOTTER
&&
31Local storm report, Jun 19, 7:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL COOKEVILLE 36.16N 85.51W
06/19/2011 E1.75 INCH PUTNAM TN TRAINED SPOTTER
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 26 min |
| Jun 19, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 40 min |
| Jun 19, 9:15 PM CDT | Tornado Warning | OHX | Van Buren | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.